Couldn't find what you looking for?

TRY OUR SEARCH!

I have been gaining weight for the past year and now I went to the doctor and found out I am diabetic.  I am wondering if the diabetes cause the weight gain?  It seems pretty curious.  I take medication for anxiety and I have bipolar disorder and now this.  I am pretty discouraged about this.  What does anyone think about my situaiton.  Thanks

Loading...

Hello, Guest.  It sounds like you may have many things going on as far as your weight gain.  If you are on any medications that treat a psychiatric disorder, you will be apt to gain weight as this is a side effect.  It is likely that you gained weight and as a result, you developed diabetes. So your medications for your anxiety issue and/or your bipolar disorder can play a part in your weight gain. These kinds of meds alter brain chemicals that regulate mood; in turn, they also affect chemicals that determine appetite and whether you feel full.  You may be eating more than you think because of these medications.  They may also be making you eat more carbohydrates then you should be.  You should keep track of your food intake and see if you are eating more than you should.  If so, and you can't stop from overeating, maybe you can talk to your physician about changing your meds to something that will not affect your appetite.  Try to adhere to the diabetic diet and add exercise to you daily routine.  If you are wanting to turn your situation around, you can do it by diet, increased activity, and a possible med change. 

Are there others who gained weight from taking psych meds or any other types of medication?  Did you find it difficult to lose weight when taking them?  What medication did you switch to that made a difference to your weight loss?

 

 

 

Reply

Loading...